MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number CGRXT190HS
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A cougar guide wire was used during a procedure to treat a severely tortuous, non calcified lesion exhibiting 100% stenosis in the distal right coronary artery (rca).There was no damage noted to the packaging.There was no issues removing the device from the packaging per ifu.The device was inspected with no issues noted.The wire tip was formed by the physician.The lesion was pre dilated.The device did not pass through a previously deployed stent.Resistance was not encountered.Excessive force was not used during delivery.It was reported that the patient was stemi and the physician felt the wire wasn't steering well and when the device was removed the wire was unraveled.The patient is alive with no injury.
 
Additional Manufacturer Narrative
The patient presented in the cath lab with stemi.A femoral approach was used.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #249616533:one still image was received for analysis.The image shows the coil stretched and unraveled from the distal end.From the image provided, it cannot be confirmed whether there is any other deformation to the wire.Product analysis #250958322: one device returned coiled up in plastic bag in opened inner pouch.Lot# g19a04564 on pouch.One 0.014¿ guidewire was received.Visual inspection of this wire revealed the returned wire was not a cougar device.The wire had positioning markers, which are not characteristic of the cougar guidewire.Several joints which are characteristic of the cougar guidewire were not present on the returned wire.This was confirmed by sme's of the cougar guidewire.A thorough analysis will not be carried out on this device as it a non-medtronic product.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key9564105
Report Number1220452-2020-00004
Device Sequence Number16860456
Product Code DQX
UDI-Device Identifier00643169453326
UDI-Public00643169453326
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2022
Device Model NumberCGRXT190HS
Device Catalogue NumberCGRXT190HS
Device Lot NumberG19A04564
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2020
Supplement Date Received by Manufacturer01/08/2020
02/27/2020
Initial Report FDA Received Date01/08/2020
Supplement Report FDA Received Date01/15/2020
03/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight98